Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 216, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 4, 2000, 4:28 AM CDT for Smith County, Texas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 4, 2000, 4:28 AM CDT (09:28 UTC)
- Expired
- May 4, 2000, 5:15 AM CDT
- In force
- 47 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Smith County, TX
The radar
The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 5:05 AM CDT | Hail 1 | Troup, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 1726 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
505 WUUS54 KSHV 040928 SVRSHV TXC423-041015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 428 AM CDT THU MAY 4 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN SMITH COUNTY IN TEXAS * UNTIL 515 AM CDT * AT 428 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF TYLER...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TYLER AT 500 AM CDT WHITEHOUSE AT 510 AM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SOUTHERN SMITH COUNTY IN TEXAS UNTIL 515 AM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:32 AM CDT, 56 minutes earlier.
Area forecast discussion, May 4, 3:32 AM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 AM CDT THU MAY 4 2000 UPPER LOW SPINNING OVER S OK...VORT LOBE ROTATING ACROSS EAST TEXAS AND INTO AR AND LA...A CONTINUAL INFLOW OF GULF MOISTURE INTO THE FOUR STATE REGION INTO AN EAST TO WEST BOUNDARY FROM NE LA INTO N TX CONTINUES TO PRODUCE SHOWERS AND THUNDERSTORMS. WITH HIGH PRECIPITABLE WATER VALUES AND REDEVELOPMENT OF STORMS OVER THE SAME GENERAL AREAS...SOME LOCATIONS RECEIVING VERY HEAVY RAINFALL. DURING THE DAY ADDITIONAL DEVELOPMENT WILL OCCUR AS THE LOW MOVES VERY SLOWLY EAST INTO W AR. RAINFALL AMOUNTS WILL BE LOCALLY HEAVY ACROSS EAST TEXAS AND NORTH LOUISIANA AS VERTICAL MOSTION FIELDS ENHANCED BY DIVERGENCE ALOFT AT UPPER JET LEVEL. DUE TO THE PARTS OF THE REGION HAVING HIGH TOTAL RAINFALL AMOUNTS OVER THE PAST COUPLE OF DAYS WILL ISSUE A FLASH FLOOD WATCH FOR ALL OF NORTHEAST TEXAS AND NORTH LOUISIANA. WILL ALSO MENTION CHANCE OF SEVERE THUNDERSTORMS WITH HAIL AND HIGH WINDS THE MAIN THREAT ALONG WITH VERY HEAVY RAINFALL. 06 PRELIMS... SHV 79/65/80/65 9775 MLU 79/64/79/64 8866 TXK 76/60/79/64 9774 TYR 78/63/78/64 8674 LFK 81/65/83/65 7573 .SHV0...FFA FOR ALL OF NORTHEAST TEXAS ZONES AND ALL OF NORTH LOUISIANA ZONES.
In the hours before
Local storm report, May 3, 11:15 PM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 PM CDT WED MAY 03 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1000 PM 10 SE GILMER TX 1.5 INCH HAIL
05/03/00 UPSHUR PING PONG SIZE HAIL.
REPORTED BY LAW
ENFORCEMENT.
1015 PM AVINGER TX .75 INCH HAIL
05/03/00 CASS DIME SIZE HAIL. REPORTED
BY LAW ENFORCEMENT.
1030 PM 10 NW JEFFERSON TX .75 INCH HAIL
05/03/00 MARION DIME SIZE HAIL AT LAKE OF
THE PINES. REPORTED BY LAW
ENFORCEMENT
1031 PM EAST MOUNTAIN TX 1.75 INCH HAIL
05/03/00 UPSHUR GOLFBALL SIZE HAIL.
REPORTED BY LAW
ENFORCEMENT.
1040 PM 1 W JACKSONVILLE TX .75 INCH HAIL
05/03/00 CHEROKEE DIME SIZE HAIL AT LAKE
JACKSONVILLE. REPORTED BY
LAW ENFORCEMENT.
1040 PM 5 N RUSK TX .75 INCH HAIL
05/03/00 CHEROKEE DIME SIZE HAIL. REPORTED
BY LAW ENFORCEMENT.
1047 PM LONGVIEW TX 1 INCH HAIL
05/03/00 GREGG QUARTER SIZE HAIL.
REPORTED BY TRAINED
SPOTTER.
1055 PM LONGVIEW TX 1.5 INCH HAIL
05/03/00 GREGG WALNUT SIZE HAIL IN
DOWNTOWN LONGVIEW.
REPORTED BY TRAINED
SPOTTER.
1100 PM LONGVIEW TX 2 INCH HAIL
05/03/00 GREGG TWO-INCH SIZED HAIL
DOWNTOWN AND PING PONG
SIZE HAIL ON THE NORTH
LOOP. REPORTED BY TRAINED
SPOTTER.
NNNNLocal storm report, May 3, 11:45 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 PM CDT WED MAY 03 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1130 PM HALLSVILLE TX 1.75 INCH HAIL
05/03/00 HARRISON GOLFBALL SIZE HAIL BROKE
WINDOW PANES ON A HOUSE.
REPORTED BY LAW
ENFORCEMENT.
NNNNLocal storm report, May 4, 12:45 AM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1245 AM CDT THU MAY 04 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1206 AM 4 W RUSK TX .75 INCH HAIL
05/04/00 CHEROKEE DIME SIZE HAIL. REPORTED
BY LAW ENFORCEMENT.
1210 AM 8 SW MARSHALL TX 1.75 INCH HAIL
05/04/00 HARRISON GOLFBALL SIZE HAIL.
REPORTED BY LAW
ENFORCEMENT.
1235 AM WINONA TX 1 INCH HAIL
05/04/00 SMITH QUARTER SIZE HAIL.
REPORTED BY FIRE
DEPARTMENT.
NNNNLocal storm report, May 4, 1:10 AM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
110 AM CDT THU MAY 04 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1140 PM 2 N ALTO TX 1.75 INCH HAIL
05/03/00 CHEROKEE GOLFBALL SIZE HAIL TWO
INCHES DEEP. REPORTED BY
LAW ENFORCEMENT.
1255 AM UNION GROVE TX 1 INCH HAIL
05/04/00 UPSHUR QUARTER SIZE HAIL.
REPORTED BY TRAINED
SPOTTER.
NNNNLocal storm report, May 4, 2:30 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 AM CDT THU MAY 04 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0100 AM LOONEYVILLE TX WIND DAMAGE
05/04/00 15 NW NACOGDOCHES TREES DOWN ON HWY 343.
REPORTED BY LAW
ENFORCEMENT.
0220 AM SHREVEPORT LA FLOODING
05/04/00 CADDO MINOR STREET FLOODING.
REPORTED BY BROADCAST
MEDIA.
NNNNLocal storm report, May 4, 3:30 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 AM CDT THU MAY 04 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0305 AM SHREVEPORT LA FLOODING
05/04/00 CADDO INTERSECTION OF COLQUITT
AND WOOLWORTH ROADS
IMPASSABLE DUE TO HIGH
WATER. REPORTED BY LAW
ENFORCEMENT.
0310 AM GREENWOOD LA FLOODING
05/04/00 CADDO INTERSECTION OF HWY 80 AND
169 IMPASSABLE DUE TO HIGH
WATER. REPORTED BY LAW
ENFORCEMENT.
NNNNThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 9:25 PM CDT | Severe Thunderstorm Warning | SHV | Morris | 35 min |
| May 3, 9:35 PM CDT | Severe Thunderstorm Warning | SHV | Upshur | 55 min |
| May 3, 9:45 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 45 min |
| May 3, 10:02 PM CDT | Severe Thunderstorm Warning | SHV | Marion | 58 min |
| May 3, 10:29 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 46 min |
| May 3, 10:29 PM CDT | Severe Thunderstorm Warning | SHV | Upshur | 61 min |
| May 3, 10:32 PM CDT | Severe Thunderstorm Warning | SHV | Gregg | 58 min |
| May 3, 11:03 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 57 min |
| May 3, 11:27 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 63 min |
| May 3, 11:55 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 50 min |
| May 4, 12:10 AM CDT | Severe Thunderstorm Warning | SHV | Smith | 65 min |
| May 4, 12:36 AM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 59 min |
| May 4, 12:51 AM CDT | Severe Thunderstorm Warning | SHV | Upshur | 54 min |
| May 4, 12:56 AM CDT | Severe Thunderstorm Warning | SHV | Gregg | 64 min |
| May 4, 2:00 AM CDT | Flash Flood Warning | SHV | Cherokee, Nacogdoches | 4 hr |
| May 4, 2:45 AM CDT | Flash Flood Warning | SHV | Morris, Titus | 4 hr |
| May 4, 5:10 AM CDT | Severe Thunderstorm Warning | SHV | Rusk, Smith | 65 min |
| May 4, 6:06 AM CDT | Flash Flood Warning | SHV | Panola, Rusk, Smith | 4 hr |
| May 4, 6:16 AM CDT | Severe Thunderstorm Warning | SHV | Panola | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.